Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2013, 9:33 PM CDT for La Salle County, McMullen County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2013, 9:33 PM CDT (02:33 UTC)
- Expired
- Jul 15, 2013, 11:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 147 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447
WGUS54 KCRP 160233
FFWCRP
TXC283-311-160430-
/O.NEW.KCRP.FF.W.0013.130716T0233Z-130716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 PM CDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LA SALLE COUNTY IN SOUTH TEXAS...
WESTERN MCMULLEN COUNTY IN SOUTH TEXAS...
* UNTIL 1130 PM CDT
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 6 INCHES WITH ISOLATED 6 TO 8 INCHES
HAS FALLEN IN A LARGE AREA FROM FOWLERTON TO FORT EWELL...OR
GENERALLY THE EASTERN HALF OF LA SALLE COUNTY AND THE FAR WESTERN
PORTION OF MCMULLEN COUNTY. ALTHOUGH THE STORMS HAVE WEAKENED
ACROSS THIS AREA...ADDITIONAL RAINFALL AMOUNTS OF 0.5 TO 1 INCH
WILL BE POSSIBLE AND RUNOFF FROM THE EARLIER RAINS WILL CONTINUE
TO POSE A FLOOD THREAT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT MAY EXPERIENCE FLOODING INCLUDE...FORT
EWELL SITE...FOWLERTON...LOS ANGELES AND ZELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 2864 9868 2829 9868 2806 9881 2804 9910
2865 9911
$$
TE1 follow-up statement
080
WGUS74 KCRP 160352
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 PM CDT MON JUL 15 2013
TXC283-311-160430-
/O.CON.KCRP.FF.W.0013.000000T0000Z-130716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE-MCMULLEN-
1052 PM CDT MON JUL 15 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WESTERN MCMULLEN AND EASTERN LA SALLE COUNTIES...
AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATED 3 TO 6 INCHES WITH ISOLATED 6 TO 8 INCHES HAS FALLEN
ACROSS A LARGE AREA EXTENDING FROM THE EASTERN HALF OF LA SALLE
COUNTY TO THE WESTERN PORTIONS OF MCMULLEN COUNTY. ALTHOUGH THE RAIN
IS DIMINISHING ACROSS THE AREA...ADDITIONAL AMOUNTS OF ONE QUARTER
OF AN INCH ARE STILL POSSIBLE AND THE RUNOFF FROM THE EARLIER RAIN
WILL CONTINUE TO POSE A FLOOD THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT EWELL
SITE...FOWLERTON...LOS ANGELES AND ZELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2864 9868 2829 9868 2806 9881 2804 9910
2865 9911
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:59 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 6:59 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 659 PM CDT MON JUL 15 2013 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS. && .AVIATION...TSRA'S CONT ACROSS THE W CWA THIS EVENING BUT SHOULD DIMINISH AFTER SUNSET. ANOTHER ROUND OF CONVECTION IS EXPECTED ACROSS THE WATERS LATE TONIGHT MVG INLAND THROUGH EARLY TUE MORNING AND CONTINUING TO THE W THROUGH TUE AFTERNOON. COVERAGE OF SHRA/TSRA IS EXPECTED TO BE SCT TO NUM. EXPECTING GENERALLY VFR CIGS/VSBYS...EXCEPT IN AND NEAR CONVECTION. FOR NOW HAVE GONE WITH MVFR TEMPOS/PROBS DUE TO CONVECTION...BUT COULD SEE IFR CONDITIONS WITH STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 344 PM CDT MON JUL 15 2013/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...UNSETTLED WX EXPECTED DURING THE NEXT 36 HOURS /AND BEYOND/. A MID/UPPER LEVEL LOW WAS MOVING WEST AND BEGINNING TO CROSS INTO THE TX PANHANDLE AS OF WRITING. BITS OF S/W VORT WERE ADVECTING AROUND THE LOW RESULTING IN NUMEROUS SHOWERS/TSTMS OVER CENTRAL TX THIS AFTERNOON. ENOUGH DPVA HAS HAS STARTED TO IMPACT THE N/NW BRUSH COUNTRY THIS AFTERNOON WITH SCATTERED CONVECTION CONTINUING TO DEVELOP. FEEL THAT THIS ACTIVITY WILL CONTINUE UNTIL EARLY TO PERHAPS MID EVENING WITH ACTIVITY THEN DIMINISHING AS BOUNDARY LAYER TRIES TO STABILIZE SOME WITH LOSS OF DIURNAL HEATING. FARTHER EAST OVER THE COASTAL BEND/PLAINS...ISOLATED TO SCATTERED GENERALLY LOW TOPPED SHOWERS ARE EXPECTED TO DEVELOP BY MID EVENING AS DEEPER MOISTURE BEGINS TO ADVECT INTO THE REGION. OVERNIGHT...ACTIVITY SHOULD BE SPARSE TO NONE OVER MOST OF THE BRUSH COUNTRY WITH A CONTINUATION OF ISOLATED TO SCATTERED SHOWERS ACROSS THE EAST. NUMEROUS SHOWERS/ISOLATED TSTMS ARE EXPECTED DURING THE MORNING OVER THE COASTAL BEND/PLAINS/VCT AREA AS EVEN DEEPER MOISTURE AND WEAK INVERTED TROUGH IMPACT THE AREA. ACTIVITY SHOULD SHIFT/DEVELOP WEST MIDDAY AND THROUGH THE AFTERNOON BUT COVERAGE ACROSS THE BRUSH COUNTRY WILL BE DEPENDENT ON WHETHER ANY SUNSHINE CAN HELP INCREASE DESTABILIZATION AND/OR IF ANY WEAK S/W MAX CAN SWING NEARBY. A REPEAT OF TONIGHT IS EXPECTED FOR TOMORROW NIGHT WITH ACTIVITY ONCE AGAIN DEVELOPING ALONG THE COAST OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE PRECIP WHICH MAY LEAD TO SOME MINOR NUISANCE FLOODING...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. VARIABLE CLOUDINESS IS LIKELY DURING THE SHORT TERM PERIOD WITH SOME PERIODS OF SUNSHINE IN THE MORNING EXPECTED TO WARM TEMPS INTO THE MID 90S OVER THE BRUSH COUNTRY BEFORE PRECIP MOVES IN TUES AFTERNOON...WHILE MORE SUNSHINE DURING THE AFTERNOON HOURS /RATHER THAN MORNING/ OVER THE COASTAL PLAINS SHOULD ALLOW FOR A MORE DELAYED WARMING. LONG TERM (WEDNESDAY THROUGH SUNDAY)...UPPER LOW WILL CONTINUE ITS TRACK WESTWARD AND BE LOCATED OVER SOUTHERN NEW MEXICO TO BEGIN THE EXTENDED. HOWEVER...850MB FLOW WILL REMAIN FAVORABLE WITH EASTERLY TO SOUTHEASTERLY WINDS...KEEPING MOISTURE DRAPED ACROSS SOUTH TEXAS. MODELS PROG PW VALUES IN EXCESS OF 2 INCHES ACROSS THE REGION ON WEDNESDAY. WEAKNESS IN FLOW ALOFT COUPLED WITH THE SEA BREEZE AND NO CAPPING WILL TRIGGER SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY. HAVE BUMPED UP POPS INTO THE LIKELY CATEGORY FOR ROUGHLY THE EASTERN HALF OF THE CWA. TEMPS WILL BE HIGHLY INFLUENCED BY CLOUD COVER AND PRECIP AND HAVE UNDERCUT GUIDANCE IN MOST LOCATIONS. THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY AS EASTERLY FLOW PERSISTS ACROSS SOUTH TEXAS. SIMILAR TEMPERATURES TO WEDNESDAY CAN BE EXPECTED ON THURSDAY (LOWER 90S). BY THE END OF THE WEEK...WEAK RIDGING WILL BEGIN TO DEVELOP WITH WIDESPREAD RAIN CHANCES DWINDLING. AFTERNOON HIGHS WILL ALSO REBOUND BACK INTO THE MIDDLE AND UPPER 90S. GULF MOISTURE DOES NOT SCOUR OUT OF THE AREA LEADING TO THE POSSIBILITY OF SEA BREEZE CONVECTION FRIDAY THROUGH SUNDAY. MARINE...REDVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING WITH THE MOST COVERAGE LATE TONIGHT THROUGH TUESDAY MORNING. DECREASE IN COVERAGE LIKELY BY TUESDAY AFTERNOON...BEFORE INCREASING AGAIN OVERNIGHT TOMORROW NIGHT. MODERATE ESE WINDS TONIGHT AND TUESDAY...BUT NO SMALL CRAFT ADVISORIES ARE EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 94 77 88 75 / 30 60 30 60 30 VICTORIA 75 91 74 90 74 / 30 60 30 60 30 LAREDO 79 96 77 93 75 / 40 50 30 50 40 ALICE 76 92 75 90 74 / 30 50 20 60 30 ROCKPORT 80 91 79 87 78 / 30 60 40 60 30 COTULLA 76 95 75 91 73 / 50 50 30 50 40 KINGSVILLE 78 93 75 90 75 / 30 60 30 60 30 NAVY CORPUS 80 89 78 86 78 / 30 60 40 60 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
Hazardous weather outlook, Jul 15, 5:51 AM CDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CDT MON JUL 15 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 551 AM CDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STRONG STORMS ARE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...YET ONLY ISOLATED SATURDAY AND SUNDAY. EXPECT ACTIVITY THURSDAY THROUGH SUNDAY TO OCCUR PRIMARILY OVER LAND AREAS DURING THE AFTERNOON HOURS AND PRIMARILY OVER THE COASTAL WATERS DURING THE LATE NIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/WC
In the hours before
Special weather statement, Jul 15, 6:08 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 608 PM CDT MON JUL 15 2013 TXZ229-230-239-160000- LA SALLE-MCMULLEN-WEBB- 608 PM CDT MON JUL 15 2013 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLERTON TO 19 MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF TILDEN TO 23 MILES WEST OF FREER...MOVING NORTHWEST AT 5 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS UP TO AROUND 2 INCHES HAS ALREADY FALLEN NEAR FOWLERTON AND AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE. THIS MAY LEAD TO NUISANCE FLOODING IN LOW LYING AREAS. TE
Special weather statement, Jul 15, 8:08 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 808 PM CDT MON JUL 15 2013 TXZ239-160215- WEBB- 808 PM CDT MON JUL 15 2013 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOTINES...OR 15 MILES NORTHEAST OF LAREDO...MOVING NORTHWEST AT 10 MPH. THIS STORM WILL BE NEAR... BOTINES BY 825 PM CDT. CALLAGHAN BY 850 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:14 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jul 15, 8:43 PM CDT | Areal Flood Advisory | CRP | Webb | 62 min |
| Jul 15, 9:14 PM CDT | Flash Flood Warning | CRP | Webb | 91 min |
| Jul 15, 10:21 PM CDT | Flash Flood Warning | CRP | Webb | 114 min |
| Jul 16, 7:51 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, McMullen, Webb | 14 hr |
| Jul 16, 8:36 AM CDT | Small Craft Advisory | CRP | 13 hr | |
| Jul 16, 2:12 PM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 13 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.